# SDR SFOA67

- Difficulty date: August 23, 2010
- Submitted: August 27, 2010
- Operation: Air carrier
- Aircraft: N67SF
- Make and model: Cessna 550
- Aircraft serial: 5500243
- Aircraft time: 6,893 hours, 6,152 cycles
- Engine: Pwa JT15D5
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Part number: C02D22
- Condition: Chafed
- Location: Zone 600
- Part time: 6,893 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

DURING POST ENGINE START/PREFLIGHT CHECKS, NOTED THE "SPEED BRAKE EXTENDED" ANNUNCIATOR FAILED TO ILLUMINATE.  VISUAL INSPECTION CONFIRMED THE BRAKES EXTENDED, & "HYD PRESS" LIGHT EXTINGUISHED CONFIRMING SYS HAD COMPLETED IT’S CYCLE. ANNUNCIATOR LIGHT TEST PERFORMED & LIGHT FUNCTIONED NORMALLY. SPEED BRAKES CYCLED AGAIN WITH NO CHANGE. ENGINES SHUTDOWN. INVESTIGATION REVEALED A WIRE BUNDLE CHAFING ON SECONDARY WING STRUCTURE INSIDE RT AFT WING APPROX WS 24. CHAFE WORN THROUGH PROTECTIVE SHIELDING & THROUGH WIRE INSULATION. SUBSEQUENT ARC MELTED & OPENED WIRE. CIRCUIT BREAKER NOT POPPED & NO REPORTS OF BREAKER BEING POPPED BY PREVIOUS CREW. CIRCUIT BREAKER INSPECTED, NO DEFECTS NOTED & OPERATED NORMALLY WHEN MANUALLY PULLED.  WIRE REPAIRED USING A MANUAL SPLICE. BUNDLE REWRAPPED & POSITIONED TO PREVENT FURTHER CHAFING. NO DAMAGE TO STRUCTURE NOTED.  A GROUND OPS CHECK OF SYS PERFORMED NORMALLY & ACFT RETURNED TO SERVICE.
